Prazosin is increasingly being used off-label to treat nightmares in patients with posttraumatic stress disorder. The literature about the psychiatric adverse effects of prazosin is very limited. We present a case in which low-dose prazosin was associated with nightmares and sleep disturbances in an elderly patient without previously diagnosed mental illness or coexisting environmental risk factors for nightmares. Insomnia and hallucinations are listed as some of the rare side effects of prazosin by the manufacturer. Prazosin could be associated with rare psychiatric adverse effects and sleep disturbances. Particular attention is required in identifying these adverse effects, which can be difficult to distinguish from other drug-related side effects in the elderly particularly because they are often using multiple medications.
|Number of pages||2|
|Journal||The Journal of Clinical Sleep Medicine|
|Publication status||Published - 2016|